# SDR 0500709989

- Difficulty date: May 7, 2005
- Submitted: May 12, 2005
- Operation: Air carrier
- Aircraft: N8945E
- Make and model: Doug DC-9-31
- Aircraft serial: 47181
- Aircraft time: 81,315 hours, 75,988 cycles
- System (JASC): 2170 · Humidity Control System
- Part: Water Separator
- Part number: 17946081
- Part serial: 9222382198
- Condition: Damaged
- Location: Cabin Air
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CLIMBOUT AT ABOUT 600 FEET THE FLIGHT ATTENDANT NOTIFIED THE COCKPIT THAT THE CABIN HAD SMOKE COMING OUT OF ALL VENTS AND ITS ACCOMPANIED BY AN ACRID SMELL.  THE FLIGHT RETURNED TO AN UNEVENTFULL LANDING BACK AT MSP.  NO MENTION OF COM PROCEDURE COMPLIANCE.  MAINTENANCE COULD NOT FIND A SOURCE FOR THE SMOKE, NO EVIDENCE OF ANY FIRE WAS FOUND.  ALL ENGINE AND COMPONENT OIL LEVELS WERE NORMAL.  THE WATER SEPARATOR BAGS WERE REPLACED, SYSTEM WAS PURGED AND THE AIRCRAFT HAS RETURNED TO SERVICE.
